Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 313, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 1997, 6:28 PM CDT for Hempstead County, Miller County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1997, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 20, 1997, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Hempstead County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 202329 RRA SVRSHV ARC057-091-210000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 628 PM CDT WED AUG 20 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...SOUTHWESTERN HEMPSTEAD COUNTY...NORTHEASTERN MILLER COUNTY AT 6:27 PM DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE MILLER...HEMPSTEAD COUNTY LINE 4 MILES SOUTHEAST OF FULTON. THE STORM WAS MOVING TO THE SOUTHEAST AT 20 MPH. WINDS OF 60 MPH AND GREATER ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 11/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:30 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 20, 3:30 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT WED AUG 20 1997 CDFNT MOVG INTO SE OK WILL PUSH INTO EXTREME NORTH LA AFT MIDNIGHT. SHORT WAVE SEEN ON SATL TRAVELING IN NW FLOW FIRING OFF VERY STG POST FNTL CONVECTION NORTH OK ATTM. WILL KEEP LOW POPS IN FOR AREA AS LITTLE OR NO CU DVLP THIS AFTN...BUT WILL LEAVE LOW POPS IN FOR LATE DUE TO PRESENT MVMNT OF VORT. VRY DRY MID LVL AIR AND STG NVA IN WAKE OF FNT AND VORT WILL RAISE TEMPS INTO MID 90S DUE TO DRY AIR WRMG. BOTH NGM AND ETA DIVE UNSEASONABLE STG UPR LVL SYSTEM INTO SOUTH OK BY FRI MRNG. NGM CENTERS PVA/UPR DIV AND LIFT IN SE RATHER THAN SC OK. ALIGNMENT OF THESE PARAMETER WITH EACH OTHER ALSO QUITE IMPRESSIVE. MSTR LOOKING ADEQUATE BY FRI WITH MID LVL MSTR ONLY LAGGING SLIGHTLY BEHIND LOW LVL. EXACT TRACK OF SYSTEM WILL DEPEND ON POSN OF OLD FNTL BNDRY...BUT USING A COMPRO BTWN MODELS SHOWS GOOD CHC TSTMS FOR SE OK AND AT LEAST A CHUNK OF NE TX. DECREASE POPS TO ISOLD EXTREME SE CWA AND CHC ELSEWHERE. SHV 75/95/70/90 2013 MLU 73/94/68/90 1002 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:41 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.